Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 264, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 24, 2001, 11:40 AM CST for Cheatham County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 11:40 AM CST (17:40 UTC)
- Expired
- Nov 24, 2001, 12:15 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cheatham County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 11:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
334 WUUS54 KOHX 241742 SVRBNA TNC021-241815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1140 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE * UNTIL 1215 PM CST * AT 1140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF KINGSTON SPRINGS...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ASHLAND CITY AROUND 1145 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...AND DEADLY LIGHTNING. $$ JBW LAT...LON 3620 8726 3607 8711 3635 8691 3639 8702
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 10:05 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Nov 24, 10:05 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CST SAT NOV 24 2001 WELL...MORNING SOUNDING DENOTES PLENTY OF KINEMATICS...BUT NOT MUCH THERMODYNAMICS...YET. THE SWEAT INDEX CAME IN AT 355...0-3 KM SRH OF 600 M2/S2...AND THE 0-6 STORM MOTION IS 34 KTS AND 30 DEGREES RIGHT OF THE AVERAGE WIND. THE K INDEX IS 34...BUT THE LIFTED INDEX IS 0....AND NO CAPE TO SPEAK OF. LATEST RUC AND MSAS LOOP HAS 1000-850 THETA E RIDGE WITH LEADING LINE OF SHRA/TSRA. CELL IN MONTGOMERY COUNTY BOWED OUT AND SHOWED 50 KTS AT 4000 FT...AND RADAR OPERATOR ISSUED A SVRBNA. MAIN LOW IS WRAPPED TIGHT OVER THE MO/NE BORDER...WITH AN ATTACHED COLD FRONT FROM LIT INTO ERN TX. FOR THE MOMENT...PRE-FRONTAL SQUALL LINE CONTINUES TO RACE ALONG ERN MS & WRN AL...WITH ADDITIONAL CONVECTION DEVELOPING IN THE WARM SECTOR EAST OF THE SQUALL LINE. THE PRIMARY THREATS WILL BE WIND DAMAGE FOR OUR CWA...BUT ISOLATED IN NATURE. IN ALABAMA...THE THREAT IS TORNADIC IN NATURE...AND THERE THREAT IS MUCH GREATER. LATER THIS AFTERNOON...AS THE FRONT MOVES THROUGH...THE INSTABILITY WILL INCREASE...AND THE THREAT FOR SEVERE WEATHER INCREASES... MAINLY FROM 20Z-02Z. FOR THE MEANTIME...PRESSURE GRADIENT...THE MAIN STORY WITH MOST OBSERVATIONS IN THE 20 TO 30 KT AND GUSTY RANGE. ILL UPDATE THE ZONES TO ADDRESS WIND ISSUES. .BNA...TORNADO WATCH FOR COUNTIES ALONG AND WEST OF I-65 TIL 11 AM JDG
In the hours before
Local storm report, Nov 24, 10:40 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1040 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM CLARKSVILLE TN WIND DAMAGE
11/24/01 MONTGOMERY LAW ENFORCEMENT REPORTED A
POWER LINE DOWN IN
CLARKSVILLE
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:03 AM CST | Severe Thunderstorm Warning | OHX | Benton | 27 min |
| Nov 24, 9:08 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 52 min |
| Nov 24, 10:00 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 45 min |
| Nov 24, 12:17 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Nov 24, 1:00 PM CST | Tornado Warning | OHX | Lincoln | 30 min |
| Nov 24, 1:06 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 24 min |
| Nov 24, 1:27 PM CST | Tornado Warning | OHX | Moore | 18 min |
| Nov 24, 1:39 PM CST | Tornado Warning | OHX | Coffee, Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.